MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (CURVED); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (CURVED); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5704150
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device not returned yet.
 
Event or Problem Description
It was reported that the package was already open when the nurse went to open it.There was an alleged rip/tear in the package itself.This was discovered before use on the patient.Another device was used to complete the procedure.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one 14.5 fr d/l hemosplit hemodialysis x 19cm catheter with surecuff was returned for evaluation.A visual evaluation was performed.The investigation is inconclusive for holes, cuts, tears in package, as the device was received with the inner tray was partially opened and was resealed with tape.Residue was noted on the petg on the entire length of the detached area.Although, the kit was opened upon return it is unknown whether the tears could have been from clinical procedure or packaging return procedure.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (CURVED)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7745314
Report Number3006260740-2018-01932
Device Sequence Number1405450
Product Code MSD
UDI-Device Identifier00801741012907
UDI-Public(01)00801741012907
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704150
Device Catalogue Number5704150
Device Lot NumberREAY0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/15/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight60